Alert archive / Florida / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 13, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 3, 2002, 9:32 AM EST for Duval County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2002, 9:32 AM EST (14:32 UTC)
- Expired
- Apr 3, 2002, 10:15 AM EST
- In force
- 43 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Duval County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 2.5 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 889 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 031432 SVRJAX FLC031-031515- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 931 AM EST WED APR 3 2002 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DUVAL COUNTY IN NORTHEAST FLORIDA * UNTIL 1015 AM EST * AT 931 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL NEAR CECIL FIELD MOVING NORTHEAST AT 20 MPH. VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. $$ LAT...LON 3040 8142 3056 8163 3022 8197 3019 8173 WELSH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 8:24 AM EST, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 3, 8:24 AM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 825 AM EST WED APR 03 2000 WILL DO A QUICK UPDATE TO RAISE POPS OVER FL. AVN APPEARS TO HAVE BEST HANDLE ON SHORTWAVE NOW AFFECTING THE NE GOMEX AND N FL. IT ALSO SHOWS ANOTHER ONE IN THE WINGS FOR LATE THIS AFTN. SELS HAS SLIGHT RISK FOR N FL AND EXTREME SE GA. WITH LIS ALREADY -4 TO -6 UNMODIFIED (AND MORE INSTABILITY UPSTREAM)...SHOULD CONTINUE TO SEE FAIRLY WIDESPREAD COVERAGE...ESPECIALLY OVER N FL. WILL BUMP MOST OF N FL TO 70 PERCENT...AND WILL PROBABLY LEAVE MOST OF GA AT 50. EFFECTS OF COLD FRONT PROBABLY WONT ENHANCE LIFT UNTIL LATE OVER GA ZONES...BUT SEABREEZES AND OUTFLOWS FROM THE NW AND THE S SHOULD BE ENOUGH TO GET THINGS GOING. .JAX... .GA...NONE. .FL...NONE. CARROLL
In the hours before
Special weather statement, Apr 3, 5:30 AM EST, 4 hours 2 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031630- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 530 AM EST WED APR 3 2002 ...ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... AN APPROACHING UPPER LEVEL DISTURBANCE AND COLD FRONT COMBINED WITH AMPLE ATMOSPHERIC MOISTURE WILL RESULT IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS TODAY. THE GREATEST THREAT OF STRONG STORMS WILL BE NORTH OF A GAINESVILLE TO SAINT AUGUSTINE LINE. WIND GUSTS IN EXCESS OF 40 MPH AND QUARTER-SIZED HAIL ARE POSSIBLE IN THESE THUNDERSTORMS...AS WELL AS FREQUENT CLOUD-TO-GROUND LIGHTNING. MOVEMENT OF STORMS WILL GENERALLY BE TO THE EAST AT 15 MPH. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. TRABERT
Special weather statement, Apr 3, 5:30 AM EST, 4 hours 2 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031630- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 530 AM EST WED APR 3 2002 ...ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... AN APPROACHING UPPER LEVEL DISTURBANCE AND COLD FRONT COMBINED WITH AMPLE ATMOSPHERIC MOISTURE WILL RESULT IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS TODAY. THE GREATEST THREAT OF STRONG STORMS WILL BE NORTH OF A GAINESVILLE TO SAINT AUGUSTINE LINE. WIND GUSTS IN EXCESS OF 40 MPH AND QUARTER-SIZED HAIL ARE POSSIBLE IN THESE THUNDERSTORMS...AS WELL AS FREQUENT CLOUD-TO-GROUND LIGHTNING. MOVEMENT OF STORMS WILL GENERALLY BE TO THE EAST AT 15 MPH. SPOTTER ACTIVATION MAY BE REQUESTED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. TRABERT
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:54 PM EST | Severe Thunderstorm Warning | JAX | Duval | 51 min |
| Apr 3, 8:30 AM EST | Severe Thunderstorm Warning | JAX | Bradford, Clay | 45 min |
| Apr 3, 9:44 AM EST | Special Marine Warning | JAX | 91 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.